It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • breaking out from pill or provigil? which one?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-06-2003, 08:44 PM   #1
    lilabelle
    Member
    (female)
     
    lilabelle's Avatar
     
    Join Date: Apr 2002
    Posts: 62
    lilabelle HB User
    Question breaking out from pill or provigil? which one?

    hi,
    i am breaking out bad. i am 26 and hate this. it seems to be internally caused (med) rather than any switch in makeup/skincare. I take zovia for birthcontrol and provigil/modafinil for fatigue. does anyone know which could be the culprit? i am suspecting it is the provigil as the outbreaks seemed to coincide with my initial dosing. but there's NOTHING in the literature to suggest this may be true. but the pill can supposedly do it.

    any thoughts?

    thanks, lilabelle

     
    Sponsors Lightbulb
       
    Old 05-12-2003, 01:20 PM   #2
    lilabelle
    Member
    (female)
     
    lilabelle's Avatar
     
    Join Date: Apr 2002
    Posts: 62
    lilabelle HB User
    Post

    ok, so i think i can answer my own question. i decided to give provigil a break for a few days to see if that made a difference and the very next day my zits cleared up! it may be a coincidence so i have decided to try the provigil again (after 4 days without it or breakouts) to see if it really is the cause. it doesn't seem that anyone is dealing with my same issue but i'm posting anyways just in case somebody is.

    i'll let you know within a day or two if i break out.

    see ya,
    lil

     
    Old 11-18-2005, 08:26 PM   #3
    saharasara25
    Newbie
    (female)
     
    saharasara25's Avatar
     
    Join Date: Nov 2005
    Posts: 1
    saharasara25 HB User
    Re: breaking out from pill or provigil? which one?

    Dont worry you are not alone with this problem. I started breaking out really bad after i started taking Provigil. I am actually considering stopping taking it due to this and was online trying to find anything else about the side effects. Breaking out is not one of the common side effects in fact my doctor did not even believe me when i told her thats what i thought it was from my medicine. But like you it started really bad right after i began taking the medicine. Please tell me if you noticed a difference when you didnt take Provigil.
    Sara

     
    Old 01-11-2006, 05:23 PM   #4
    swampthing
    Newbie
     
    swampthing's Avatar
     
    Join Date: Jan 2006
    Posts: 1
    swampthing HB User
    Smile Re: breaking out from pill or provigil? which one?

    hey,
    i fall asleep all the time and tried a bunch of different meds before (just one at a time) with no luck! but it was getting sooo bad so then the doc (a new one) prescribed adderall and provigil at the same time for me to take and i think it helped a lot, BUT (you know there's got to be a catch) my face is soooo bad. it's never been great and was recently worse anyways but since i began those meds my acne has gotten so much worse -its all over my face where i've never had problems and new ones show up within hours-i stopped taking the adderall for a couple of days hoping it helps and i think it might be a little but now that i'm reading about provigil i think i'm gonna stop both for a while and see what happens...i probably should give it another shot in a little bit cause i was only on it about 3 weeks but i can't take it for now! i'll try to keep you posted and thanks to y'all who put up some posts about this- I'm not the only one (what a relief!) LOL!

     
    Old 08-29-2010, 07:25 PM   #5
    kellykel
    Newbie
    (female)
     
    kellykel's Avatar
     
    Join Date: Aug 2010
    Location: DC
    Posts: 2
    kellykel HB User
    Re: breaking out from pill or provigil? which one?

    I've been taking Nuvigil (used to be called Provigil) for a few weeks now and have experienced bad acne. I've been taking some antibotics that i got from a dermatologist and the acne has not gone down at all. It's too bad because the pill is every effective in keeping me awake with my work shift disorder but the side effect is just too much to bear. Plus it causes any birth control pills to be ineffective.

     
    Old 01-18-2012, 10:05 AM   #6
    ldoran
    Newbie
    (female)
     
    ldoran's Avatar
     
    Join Date: Jan 2012
    Location: Texas
    Posts: 1
    ldoran HB User
    Re: breaking out from pill or provigil? which one?

    Hi,
    I'm several years too late to provide any useful info to the original posts here, but maybe this will be useful to other late-comers.

    The Provigil definitely can cause acne. I used to get acne as a teenager but Provigil has made my skin even worse than it used to be! But I'd rather be functional with acne than disabled with clear skin. Life isn't always fair...

    I do have some info that may help though -- at least it worked for me. In addition to a pretty thorough and consistent OTC acne-treatment skin care routine, which helped reduce the longevity of break-outs but did not prevent them, I started taking MEGA doses of supplements for liver support and detox, plus a fiber supplement at night (not mega dose, just a normal dose). That stopped new break-outs: I literally went from a few new zits every morning to no new zits the next morning after starting the supplements.

    My reasoning was this: sometimes certain foods (chocolate, soda, alcohol) trigger break-outs. Sometimes acupuncture or massage will trigger break-outs, and I had heard it's the body trying to get rid of toxins. So I thought maybe the food-related stuff was a similar issue, namely toxins. Provigil is processed/delivered by the liver... you see where I'm going. So I tried out the liver support/detox idea, and lo and behold, instant results. I missed my dosage for two days because I left town and forgot to bring my supplements with me, and on the third day I had broken out again.

    So I would say we should never give up the benefits of Provigil because of acne, but we should try to manage the acne with
    1) using a regular OTC skin care regime (who needs more pills?)
    2) eliminating foods associated with break outs
    3) supplementing with fiber to help rid the body of toxins
    4) drinking plenty of water to help the fiber and help the detox
    5) taking mega-doses (maximum safe dose) of liver support/detox supplements (I take half the daily dose in morning, half at bedtime). The liver/detox supplement should have milk thistle and (real) licorice root at a minimum. You can search the web for recommendations.

    Good luck, everyone!

     
    Old 06-21-2013, 09:04 AM   #7
    Haleeye
    Newbie
    (female)
     
    Haleeye's Avatar
     
    Join Date: Jun 2013
    Location: Clarksville
    Posts: 1
    Haleeye HB User
    Re: breaking out from pill or provigil? which one?

    Quote:
    Originally Posted by lilabelle View Post
    ok, so i think i can answer my own question. i decided to give provigil a break for a few days to see if that made a difference and the very next day my zits cleared up! it may be a coincidence so i have decided to try the provigil again (after 4 days without it or breakouts) to see if it really is the cause. it doesn't seem that anyone is dealing with my same issue but i'm posting anyways just in case somebody is.

    i'll let you know within a day or two if i break out.

    see ya,
    lil
    Provigil interacts with birth controls in that it cancels out the effects of BC.
    it isn't the provigil that is causing the problems, its both the provigil and your bc

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Generic for Provigil out yet ? twink65 Multiple Sclerosis 17 11-13-2009 09:35 AM
    Provigil james0906 ADD / ADHD 5 01-26-2009 05:42 AM
    Provigil for ADD? beach4me ADD / ADHD 7 05-27-2006 09:19 AM
    Need help asking for meds from new doctor! jealibeanz Anxiety 7 05-05-2006 05:05 PM
    Provigil and Adult A.D.D. vasdef ADD / ADHD 19 11-26-2005 06:32 PM
    Provigil? MomOf4VA Anemia 2 09-03-2005 10:26 PM
    Irritation from zoloft? momsbrandi Depression 22 04-18-2005 03:53 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:12 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!